Alert archive / California / Lake Wind Advisories in 2012
Lake Wind Advisory 1, NWS Reno, NV
NWS Reno, NV issued this lake wind advisory at Jan 2, 2012, 10:21 AM PST for Douglas County, Washoe County, Nevada; 4 counties in California. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Jan 2, 2012, 10:21 AM PST (18:21 UTC)
- Expired
- Jan 2, 2012, 6:00 PM PST
- In force
- 8 hr
- Issued by
- NWS Reno, NV
Counties Alpine County, CA, El Dorado County, CA, Nevada County, CA, Placer County, CA, Douglas County, NV, Washoe County, NV
The radar
The Reno radar (KRGX), 86 km from the middle of the area, began a volume at 18:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Reno, NV (KREV), launched 12:00Z, 6.4 hours before the alert went out and 175 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2764 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 95 m²/s²
- 0-3 km storm-relative helicity
- 130 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
956 WWUS75 KREV 021821 NPWREV URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RENO NV 1021 AM PST MON JAN 2 2012 CAZ072-NVZ002-030200- /O.NEW.KREV.LW.Y.0001.120102T1821Z-120103T0200Z/ GREATER LAKE TAHOE AREA- 1021 AM PST MON JAN 2 2012 ...LAKE WIND ADVISORY IN EFFECT UNTIL 6 PM PST THIS EVENING FOR LAKE TAHOE... THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A LAKE WIND ADVISORY FOR LAKE TAHOE...WHICH IS IN EFFECT UNTIL 6 PM PST THIS EVENING. * WINDS: SOUTHWEST 15 TO 25 MPH WITH GUSTS TO 35 MPH * WAVE HEIGHTS: 2 TO 3 FEET...HIGHEST FROM THE MIDDLE OF THE LAKE TO CRYSTAL BAY. * SMALL BOATS WILL BE PRONE TO CAPSIZING AND SHOULD REMAIN OFF LAKE WATERS UNTIL CONDITIONS IMPROVE. PRECAUTIONARY/PREPAREDNESS ACTIONS... CHECK OUR WEBSITE AT WEATHER.GOV/RENO OR LISTEN TO NOAA WEATHER RADIO FOR UPDATES ON THIS SITUATION. && $$ HTTP://WEATHER.GOV/RENO
1 follow-up statement
340 WWUS75 KREV 030204 NPWREV URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RENO NV 604 PM PST MON JAN 2 2012 CAZ072-NVZ002-030315- /O.EXP.KREV.LW.Y.0001.000000T0000Z-120103T0200Z/ GREATER LAKE TAHOE AREA- 604 PM PST MON JAN 2 2012 ...LAKE WIND ADVISORY HAS EXPIRED... THE LAKE WIND ADVISORY IS NO LONGER IN EFFECT. WINDS ARE DIMINISHING AND NO LONGER MEET LAKE WIND ADVISORY LEVELS. WINDS WILL CONTINUE TO DIMINISH AND BECOME LIGHT. $$ HTTP://WEATHER.GOV/RENO
What forecasters said that day
The local office's own words before this lake wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Reno, NV wrote its last area forecast discussion before this lake wind advisory went out at Jan 2, 10:20 AM PST, 1 minute earlier.
Area forecast discussion, Jan 2, 10:20 AM PST, 1 minute before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE RENO NV
1020 AM PST MON JAN 2 2012
.UPDATE...
WINDS ARE A BIT STRONGER OVER THE RIDGES THIS MORNING THAN
ANTICIPATED AND LATEST GUIDANCE HAS ALSO LATCHED ONTO THE STRONGER
WINDS. WITH WIND STARTED TO BLOW AROUND 20 MPH ON LAKE TAHOE WILL
ISSUE A LAKE WIND ADVISORY FOR THIS AFTERNOON. OTHER THAN THAT,
JUST INCREASED WINDS SLIGHTLY EVERYWHERE ELSE WITH RIDGES GUSTING
TO AROUND 60 MPH THIS AFTERNOON. WALLMANN
&&
.PREVIOUS DISCUSSION... /ISSUED 247 AM PST MON JAN 2 2012/
SHORT TERM...
FEW CHANGES MADE TO THE ONGOING FORECAST AS THE QUIET WEATHER
PATTERN CONTINUES. A WEAK, DRY SHORTWAVE IS BRUSHING JUST NORTH OF
THE CWA TODAY WITH THE MAIN IMPACT FROM THIS BEING AN INCREASE IN
RIDGE WINDS AND LOCALLY BREEZY CONDITIONS NEAR THE OREGON BORDER.
ELSEWHERE ACROSS THE CWA, THERE IS LITTLE EVIDENCE THAT THE 40-50
MPH 700 MB FLOW WILL BE ABLE TO MIX DOWN TO THE SURFACE, SO HAVE
KEPT VALLEY WINDS FAIRLY LIGHT. THE SHORTWAVE WILL BRING A FEW
DEGREES OF COOLING ALOFT, WHICH ALONG WITH THE WINDS WILL HELP
WITH MIXING. THIS WILL LEAD TO 5-10 DEGREES OF WARMING IN LOWER
VALLEYS AND A FEW DEGREES OF WARMING IN THE SIERRA. RECORD HIGHS
ARE POSSIBLE IN THE SIERRA WITH WESTERN NEVADA APPROACHING RECORDS
IN SOME SPOTS INCLUDING ALONG THE SIERRA FRONT.
RIDGE REBUILDS ACROSS THE REGION TUESDAY INTO WEDNESDAY WHICH WILL
KEEP THERMAL INVERSIONS IN PLACE IN LOWER VALLEYS. DESPITE THE
FACT LOWER VALLEYS WILL COOL UNDER THE INVERSION, SIERRA VALLEYS
WILL REMAIN WARM WITH RECORD HIGH TEMPERATURES STILL POSSIBLE BOTH
DAYS. MORNINGS WILL BE SEASONABLY COOL WITH WINDS REMAINING LIGHT
AND NO CHANCE FOR PRECIPITATION THROUGH THE SHORT TERM PERIOD. DF
LONG TERM...THURSDAY THROUGH MONDAY...
THE UPPER LEVEL FLOW WILL BECOME MORE ZONAL ON THURSDAY AS THE RIDGE
OF HIGH PRESSURE FLATTENS ACROSS THE GREAT BASIN. THE LAST FEW MODEL
RUNS HAVE BACKED OFF THE IDEA OF A SHORTWAVE MOVING ACROSS OREGON ON
THURSDAY...WHICH WOULD HAVE HELPED TO MIX OUT THE VALLEY INVERSIONS.
WITH NO MIXING EXPECTED...WENT AHEAD AND LOWERED THURSDAY MAX TEMPS
ACROSS WESTERN NEVADA VALLEYS BY 2-4 DEGREES.
THE FLOW WILL TURN NORTHWESTERLY ON FRIDAY AS A RIDGE OF HIGH
PRESSURE BEGINS TO BUILD ACROSS THE EASTERN PACIFIC. GLOBAL MODELS
CONTINUE TO ADVERTISE A PAIR OF SHORTWAVES WHICH WILL DIVE SOUTHEAST
ACROSS THE GREAT BASIN ON FRIDAY AND SATURDAY. THE MODELS HAVE
TRENDED FURTHER EAST WITH THESE WAVES...WHICH WOULD ELIMINATE OUR
CHANCE OF PICKING UP ANY PRECIPITATION AND KEEP THE COLDEST AIR FROM
SPILLING INTO WESTERN NEVADA. TO ACCOUNT FOR THIS CHANGE...WENT
AHEAD AND REMOVED MENTION OF PRECIP AND INCREASED TEMPS ON FRIDAY
AND SATURDAY.
THE VALLEY INVERSIONS WILL RETURN BY EARLY NEXT WEEK AS THE RIDGE OF
HIGH PRESSURE AMPLIFIES ALONG THE WEST COAST ON SUNDAY AND MONDAY.
MYRICK
AVIATION...
VFR CONDITIONS ARE EXPECTED AT ALL TERMINALS TODAY. RIDGE LEVEL
WINDS WILL INCREASE THIS MORNING WITH GUSTS UP TO 50 KTS POSSIBLE
FROM TAHOE NORTHWARD TO THE OREGON BORDER. GUSTS UP TO 25 KTS ARE
POSSIBLE ALONG THE OREGON BORDER, OTHERWISE VALLEY WINDS WILL
REMAIN LIGHT, INCLUDING AT ALL TERMINALS. AT KTRK, THERE IS A 20
PERCENT CHANCE OF PATCHY FZFG THROUGH 16Z. MYRICK
&&
.REV WATCHES/WARNINGS/ADVISORIES...
NV...LAKE WIND ADVISORY UNTIL 6 PM PST THIS EVENING FOR LAKE TAHOE IN
NVZ002.
CA...LAKE WIND ADVISORY UNTIL 6 PM PST THIS EVENING FOR LAKE TAHOE IN
CAZ072.
&&
HTTP://WEATHER.GOV/RENONearby
Lake Wind Advisories in California, 2012Lake Wind Advisories in Nevada, 2012Every lake wind advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.